Alert archive / North Carolina / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 213, NWS Raleigh, NC

July 9, 2012Cumberland County, Harnett County, Hoke County, North Carolina

NWS Raleigh, NC issued this severe thunderstorm warning at Jul 9, 2012, 3:11 PM EDT for Cumberland County, Harnett County, Hoke County, North Carolina. It was in force for 34 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 9, 2012, 3:11 PM EDT (19:11 UTC)
Expired
Jul 9, 2012, 3:45 PM EDT
In force
34 min
Issued by
NWS Raleigh, NC
Area
Storm-based polygon

Counties Cumberland County, NC, Harnett County, NC, Hoke County, NC

The radar

The Raleigh/Durham radar (KRAX), 86 km from the middle of the area, began a volume at 19:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 9, 3:16 PM EDTTSTM WND DMG2 Wsw Silver City, NC1 TREE AND 2 POWER POLES DOWN ALONG HIGHWAY 211 2 MILES WEST OF RAEFORD

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 5 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 9, 2:59 PM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 7.2 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2012-07-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1054 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2012-07-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 23 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1054 J/kg
Mixed-layer CIN
-119 J/kg
Mixed-layer LCL
1186 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
23 m²/s²
0-3 km storm-relative helicity
31 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

421 
WUUS52 KRAH 091911
SVRRAH
NCC051-085-093-091945-
/O.NEW.KRAH.SV.W.0213.120709T1911Z-120709T1945Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
311 PM EDT MON JUL 9 2012

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  HOKE COUNTY IN CENTRAL NORTH CAROLINA
  CENTRAL CUMBERLAND COUNTY IN CENTRAL NORTH CAROLINA
  EXTREME SOUTHWESTERN HARNETT COUNTY IN CENTRAL NORTH CAROLINA

* UNTIL 345 PM EDT

* AT 304 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  A SEVERE THUNDERSTORMS MOVING INTO SOUTHERN HOKE AND NORTHERN      
  CUMBERLAND COUNTIES. THESE STORMS WERE MOVING EAST AROUND 15
  MPH. WINDS IN EXCESS OF 58 MPH ARE LIKELY WITH THESE STORMS.

* LOCATIONS IMPACTED INCLUDE...
  FAYETTEVILLE....FORT BRAGG...RAEFORD...AND HOPE MILLS...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.

PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING...1...8 7 7...6 3 3...6 7 7 2 OR NOTIFY YOUR LOCAL LAW
ENFORCEMENT AGENCY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
MONDAY EVENING FOR CENTRAL NORTH CAROLINA.

&&

LAT...LON 3483 7934 3495 7935 3497 7934 3517 7913
      3518 7910 3520 7909 3526 7896 3504 7893
      3515 7864 3512 7864 3508 7867 3496 7863
      3493 7899 3495 7904 3483 7919
TIME...MOT...LOC 1907Z 286DEG 13KT 3503 7921

$$

13
1 follow-up statement
782 
WWUS52 KRAH 091930
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
330 PM EDT MON JUL 9 2012

NCC085-091939-
/O.CAN.KRAH.SV.W.0213.000000T0000Z-120709T1945Z/
HARNETT NC-
330 PM EDT MON JUL 9 2012

...THE SEVERE THUNDERSTORM WARNING FOR EXTREME SOUTH CENTRAL HARNETT
COUNTY IS CANCELLED...

IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE 
HAIL...PLEASE CONTACT THE NATIONAL WEATHER SERVICE BY CALLING TOLL 
FREE 1...8 7 7...6 3 3...6 7 7 2...OR NOTIFY YOUR NEAREST LAW 
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL 
WEATHER SERVICE FORECAST OFFICE IN RALEIGH.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
MONDAY EVENING FOR CENTRAL NORTH CAROLINA.

LAT...LON 3483 7934 3488 7935 3511 7894 3504 7893
      3515 7864 3512 7865 3512 7864 3508 7867
      3496 7863 3493 7899 3495 7904 3483 7919
TIME...MOT...LOC 1929Z 286DEG 13KT 3501 7912

$$

NCC051-093-091945-
/O.CON.KRAH.SV.W.0213.000000T0000Z-120709T1945Z/
HOKE NC-CUMBERLAND NC-
330 PM EDT MON JUL 9 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM EDT
FOR CENTRAL CUMBERLAND AND SOUTHEASTERN HOKE COUNTIES...

AT 327 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE SEVERE THUNDERSTORMS STRETCHING FROM FAYETTEVILLE AND HOPE 
MILLS WEST TO RAEFORD...MOVING EAST AT 15 MPH.

HAZARDS IN THE WARNING INCLUDE...
DAMAGING WINDS IN EXCESS OF 58 MPH.

LOCATIONS IN THE PATH OF THE STORM INCLUDE... VANDER...STEDMAN...HOPE
MILLS AND BONNIE DOONE.

STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.

WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 7 7...6 3 3...6 7 7 2.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
MONDAY EVENING FOR CENTRAL NORTH CAROLINA.

LAT...LON 3483 7934 3488 7935 3511 7894 3504 7893
      3515 7864 3512 7865 3512 7864 3508 7867
      3496 7863 3493 7899 3495 7904 3483 7919
TIME...MOT...LOC 1929Z 286DEG 13KT 3501 7912

$$

13

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 9, 3:06 PM EDT, 5 minutes earlier.

Area forecast discussion, Jul 9, 3:06 PM EDT, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
306 PM EDT MON JUL 9 2012

.SYNOPSIS...
A COLD FRONT STRETCHING EAST TO WEST ACROSS VIRGINIA WILL DRIFT
SLOWLY SOUTH TOWARD NORTH CAROLINA. THE FRONT WILL THEN STALL AND
LINGER OVER THE REGION THROUGH MUCH OF THE WORK WEEK... BRINGING
UNSETTLED WEATHER.

&&

.NEAR TERM /THROUGH TUESDAY/...
AS OF 235 PM...

MODELS CONTINUE TO STRUGGLE WITH THE WEAK TROUGH OVER NORTH
CAROLINA... ITS LOCATION AND THE DEVELOPMENT OF ANY MINOR MESO LOWS.
DO NOT EXPECT TOO MUCH MOVEMENT OF THE TROUGH AND WILL BASE THE
FORECAST LOOSELY ON A MEAN TROUGH POSITION FROM CHARLOTTE NORTHEAST
TO ROCKY MOUNT DURING THIS FORECAST PERIOD.

STILL EXPECTING CONVECTION TO INCREASE OVER CENTRAL NORTH CAROLINA
AS THE DAY TURNS TO EVENING WITH BEST COVERAGE NEAR AND SOUTH OF THE
ABOVE MENTIONED TROUGH. WITH PRECIPITABLE WATERS ON THE INCREASE TO
NEAR TWO INCHES BY TUESDAY... BUT LITTLE UPPER LEVEL DYNAMICS...
EXPECT THUNDERSTORM COVERAGE TO MAXIMIZE LATE AFTERNOON AND SLOWLY
WANE TO ISOLATED TO WIDELY SCATTERED AS MIDNIGHT APPROACHES. IF
CONVECTION INDEED ENDS LATE TONIGHT... EXPECT AN EARLIER START TO
CONVECTION WITH A NEARLY SATURATED AIR MASS. LIKELY POPS BY LATE
TUESDAY MORNING... THOUGH HIGHER NEAR AND SOUTH OF THE TROUGH.

SEVERE THREAT TODAY AND EARLY TONIGHT CONTINUES WITH HIGH DOWNDRAFT
CAPE AND SURFACE DEWPOINT DEPRESSIONS IN MANY LOCATIONS EXCEEDING 25
DEGREES. SEVERE THREAT MUCH REDUCED FOR TUESDAY WITH MORE CLOUDS...
LOWER TEMPERATURES... AND MUCH LOWER CAPE.

LOW TEMPERATURES EXPECTED TO DIP A BIT FROM THE PAST COUPLE OF
NIGHTS AS THE SURFACE TROUGH FILLS SLIGHTLY... LOWERING 1000 TO 850
MILLIBAR THICKNESSES. CLOUDS AND MOISTURE WILL COMPENSATE FOR THIS
SOMEWHAT... WITH MOST LOW TEMPERATURES IN THE MID 70S. AFTERNOON
HIGH TEMPERATURES UNDER MOSTLY CLOUDY TO CLOUDY SKIES WILL STRUGGLE
TO REACH 85 TO 90 DEGREES.

&&

.SHORT TERM /6 AM TUESDAY MORNING THROUGH THURSDAY/...
AS OF 305 PM MONDAY...

DIFFERENCES BETWEEN THE NAM AND THE GFS EXIST DURING THIS PERIOD...
PRIMARILY IN TERMS OF HOW FAR SOUTH THE SURFACE AND 850MB FRONTS ARE
ABLE TO PROGRESS. THE NAM IS FARTHER SOUTH...WITH THE 850MB FRONT
GETTING AT LEAST AS FAR SOUTH AS THE SOUTH CAROLINA BORDER...AND
DRIER AIR BEING ABLE TO FILTER INTO AT LEAST THE NORTHEAST PIEDMONT
AND ESPECIALLY THE NORTHERN COASTAL PLAIN OVER TIME. ON THE OTHER
HAND...THE GFS KEEPS THE 850MB FRONT BASICALLY ONLY AS FAR SOUTH AS
ABOUT U.S. 64...WITH A MUCH MORE MOIST AIR MASS OVER MUCH OF CENTRAL
NORTH CAROLINA. THE FRONT HAS MADE ONLY SLOW PROGRESS SO FAR...AND
FOR THIS FORECAST WILL LEAN TOWARD THE SLOWER GFS DUE TO THE LATEST
TRENDS AND SEASONAL EXPECTATIONS. THROUGHOUT THIS PERIOD...FOLLOWING
THE GFS...THE 850MB FRONT IS FAIRLY STATIONARY OVER AREAS ALONG AND
NORTH OF U.S. 64...WITH WEAK 850MB WAVES MOVING EAST-NORTHEAST ALONG
THE BOUNDARY. GFS BUFR SOUNDINGS ARE MOIST...WITH GENERALLY SLENDER
CAPE...AND LIFT WILL BE AIDED BY CENTRAL NORTH CAROLINA BEING ON THE
FAR SOUTHERN PERIPHERY OF THE RIGHT ENTRANCE REGION OF A 70KT 250MB
JET...AND MODEST SHORTWAVES MOVING THROUGH IN THE FLOW ALOFT NOTED
PARTICULARLY ON THE 1.5PVU SURFACE. DOWNDRAFT CAPE IS FAIRLY LOW...
NOT MUCH MORE THAN 100 OR 200J/KG AS FORECAST BY THE GFS...BUT -10C
TO -30C CAPE AT TIMES REACHES AS HIGH AS 500J/KG OR SO. WHILE
ISOLATED STRONG OR SEVERE THUNDERSTORMS ARE POSSIBLE...THE PRIMARY
FORECAST CONCERN SHOULD BE LOCALLY HEAVY RAINFALL AND LIGHTNING.
EVEN TAKING A BLEND OF THE GFS PRECIPITABLE WATER OVER TWO INCHES...
AND THE NAM FORECAST MUCH LOWER...AROUND 1.5 INCHES OR 1.75 INCHES...
AN AVERAGE PRECIPITABLE WATER BETWEEN 1.75 AND TWO INCHES WOULD BE
SUFFICIENT FOR LOCALLY HEAVY RAIN.

DURING THE PERIOD...FORECAST THE HIGHEST CHANCES FOR RAIN ALONG THE
850MB FRONT...STILL LIKELY OVER THE SANDHILLS AND SOUTHERN COASTAL
PLAIN...BUT WITH LESSER RAW PROBABILITIES COMPARED TO FARTHER NORTH.
THE HIGHEST 850MB THETA-E VALUES AS FORECAST BY THE GFS ARE ALSO
ALONG THE 850MB BOUNDARY...STILL RELATIVELY HIGH FARTHER SOUTH...BUT
HIGHEST APPROACHING THE VIRGINIA BORDER. TOTAL RAINFALL AMOUNTS FROM
TUESDAY NIGHT THROUGH THURSDAY COULD APPROACH OR SLIGHTLY EXCEED A
COUPLE OF INCHES ALONG THE 850MB BOUNDARY...WITH LOCALLY HIGHER
AMOUNTS DEPENDING ON MESOSCALE INFLUENCES. IN TERMS OF
TEMPERATURES...BASED ON EXPECTED CLOUDS IN THE FRONTAL ZONE...
TENDED TO FORECAST MINIMUM VALUES NEAR THE HIGHEST GUIDANCE...AND
MAXIMUM VALUES NEARER THE COOLER GUIDANCE. BIAS-CORRECTED
INFORMATION FROM GUIDANCE HAD A GOOD APPROACH IT SEEMS AND LEANED
TOWARD THAT GUIDANCE FOR BOTH HIGHS AND LOWS.

&&

.LONG TERM /THURSDAY NIGHT THROUGH SUNDAY/...
AS OF 305 PM MONDAY...

DURING THIS PERIOD...CONSENSUS OF THE LONG-TERM GUIDANCE SUGGESTS
UPPER RIDGING WILL GRADUALLY BUILD WEST FROM THE ATLANTIC ACROSS THE
CAROLINAS. LOWER HEIGHTS...AND DECENT MOISTURE AND INSTABILITY...
TRANSITION TO AN AIR MASS WITH GREATER HEIGHTS AND DIMINISHING
MOISTURE IN THE ENTIRE ATMOSPHERIC COLUMN. COARSE MODEL SOUNDINGS
OVER TIME SUGGEST DRIER CONDITIONS PARTICULARLY IN THE MID AND UPPER
LEVELS FROM THE WEEKEND THROUGH EARLY NEXT WEEK...ALONG WITH A
MODEST REDUCTION IN 850MB THETA-E ESPECIALLY OVER MUCH OF THE
PIEDMONT AND COASTAL PLAIN. IN ADDITION...DAY TO DAY...OVERALL 0-6KM
SHEAR DIMINISHES TO CURRENTLY FORECAST VALUES IN SINGLE DIGITS KNOTS
BY LATE SUNDAY INTO MONDAY...MAKING STORM ORGANIZATION INCREASINGLY
DIFFICULT OVER TIME.

THE PREVIOUS FORECAST SUGGESTED THE HIGHEST CHANCES FOR SHOWERS AND
THUNDERSTORMS EARLY IN THIS LONG-TERM PERIOD...WITH GRADUALLY
LOWERING CHANCES OVER TIME. THIS FORECAST CONTINUES THAT TREND...
WITH THE HIGHER CHANCES DEFINITELY THURSDAY NIGHT INTO FRIDAY...
WHEN HEIGHTS ALOFT ARE LOWEST...MOISTURE APPEARS GREATEST...AND LIFT
IS BEST WITH THE REMNANT FRONT OVERHEAD. FOR SATURDAY THROUGH
MONDAY...AND PARTICULARLY SUNDAY THROUGH MONDAY...FOR THIS FORECAST
TRENDED LOWER WITH THE CHANCES FOR SHOWERS AND THUNDERSTORMS...AND
IF THE ECMWF VERIFIES IT WILL BE DIFFICULT TO GET MUCH DEEP
CONVECTION AT ALL GIVEN THE STABILITY AND MID-LEVEL DRY AIR THAT
MODEL FORECASTS. GFSX MOS GUIDANCE...HOWEVER...IS ABOVE CLIMATOLOGY
EACH DAY IN TERMS OF CHANCES OF PRECIPITATION...AND AS A RESULT AM
RELUCTANT TO MAKE A STARK CHANGE FROM SOLID CHANCES OF PRECIPITATION
TO DRY CONDITIONS. OVERALL...FROM THE END OF THE WEEK THROUGH THE
WEEKEND...IT IS CURRENTLY EXPECTED THAT THE CHANCES FOR SHOWERS AND
THUNDERSTORMS WILL DIMINISH DAY TO DAY...AND EACH DAY THE RELATIVELY
HIGHER CHANCES COMPARED TO THE REST OF CENTRAL NORTH CAROLINA WILL
LIE OVER THE WESTERN PIEDMONT AS THE HIGH ALOFT BUILDS IN FROM THE
EAST AND OVERALL MOISTURE TENDS TO BE HIGHER WEST.

AS THE HIGH BUILDS ALOFT...AND THE POTENTIAL FOR MORE HOURS OF SUN
INCREASES...TEMPERATURES SHOULD GRADUALLY START TO WARM. BY SUNDAY...
1000-850MB THICKNESSES...ALONG WITH GUIDANCE TEMPERATURES...FORECAST
HIGHS THROUGHOUT MUCH OF CENTRAL NORTH CAROLINA BACK AT LEAST INTO
THE LOWER 90S...AND MID 90S COULD RETURN TO SEVERAL LOCATIONS IN THE
PIEDMONT FOR MONDAY. BY MONDAY...MAXIMUM APPARENT TEMPERATURES COULD
RISE BACK TO NEAR 100 PARTICULARLY IN AND AROUND U.S. 1 AND
INTERSTATE 95. EARLIER...80S SHOULD BE THE RULE FOR FRIDAY AND
SATURDAY...WITH A FEW LOCATIONS APPROACHING 90 SATURDAY MAINLY OVER
THE SANDHILLS...UNDER MORE CLOUDS AND A BETTER THREAT OF
PRECIPITATION.

&&

.AVIATION /19Z MONDAY THROUGH SATURDAY/...
AS OF 140 PM...

SHOWERS DEVELOPING SOUTH AND WEST OF HIGHWAYS 64 AND ONE. EXPECT
THUNDERSTORMS AS THE AFTERNOON PROGRESSES AND COVERAGE TO INCREASE
AND SPREAD OVER MOST OF CENTRAL NORTH CAROLINA BY LATE AFTERNOON.
IFR VISIBILITIES IN SHOWERS. STORMS WILL DECREASE IN THE LATE
EVENING AND BECOME SCATTERED TO ISOLATED AS MIDNIGHT APPROACHES.
SOME FOG AFTER MIDNIGHT TONIGHT... ESPECIALLY WHERE SIGNIFICANT
RAIN FALLS THIS AFTERNOON. SHOWERS OR THUNDERSTORMS ALMOST ANYTIME
AFTER SUNRISE TUESDAY... ESPECIALLY NEAR AND SOUTH OF HIGHWAY 64.

THERE WILL BE A CHANCE FOR SCATTERED TO NUMEROUS SHOWERS AND
THUNDERSTORMS... PRIMARILY IN THE AFTERNOON THROUGH EARLY EVENING
INTO THURSDAY NIGHT... WITH CONVECTION DECREASING IN COVERAGE FOR
FRIDAY AND SATURDAY AND MORE LIKELY TO BE CONFINED TO THE
AFTERNOONS AND EVENINGS. THERE IS A GOOD CHANCE FOR MVFR CEILINGS
AND VISIBILITIES LATE NIGHT TO JUST AFTER SUNRISE EACH NIGHT.

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
HEAT ADVISORY UNTIL 7 PM EDT THIS EVENING FOR NCZ042-043-
073>078-083>086-088-089.

&&

SHORT TERM...DJF
LONG TERM...DJF
Hazardous weather outlook, Jul 9, 10:38 AM EDT, 4 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
1038 AM EDT MON JUL 9 2012

NCZ042-043-073>078-083>086-088-089-101445-
JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON-
RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
1038 AM EDT MON JUL 9 2012

...HEAT ADVISORY IN EFFECT UNTIL 7 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.

A FEW STRONG TO SEVERE STORMS ARE POSSIBLE THIS AFTERNOON INTO
TONIGHT. THE PRIMARY THREAT WILL BE DAMAGING WIND GUSTS OVER 60
MPH. LOCALLY HEAVY RAIN MAY LEAD TO PONDING OF WATER ON ROADS AND
MINOR FLOODING OF URBAN LOCATIONS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

LOCALLY HEAVY RAIN AND STREET FLOODING ARE POSSIBLE TUESDAY
THROUGH THURSDAY. OTHERWISE... HAZARDOUS WEATHER IS NOT EXPECTED
AT THIS TIME.

NCZ007>011-021>028-038>041-101445-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE-
1038 AM EDT MON JUL 9 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

A FEW STRONG TO SEVERE STORMS ARE POSSIBLE THIS AFTERNOON INTO
TONIGHT. THE PRIMARY THREAT WILL BE DAMAGING WIND GUSTS OVER 60
MPH. LOCALLY HEAVY RAIN MAY LEAD TO PONDING OF WATER ON ROADS AND
MINOR FLOODING OF URBAN LOCATIONS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

LOCALLY HEAVY RAIN AND STREET FLOODING ARE POSSIBLE TUESDAY
THROUGH THURSDAY. OTHERWISE... HAZARDOUS WEATHER IS NOT EXPECTED
AT THIS TIME.

In the hours before

Special weather statement, Jul 9, 1:16 PM EDT, 1 hour 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
116 PM EDT MON JUL 9 2012

NCZ074>077-084-086-091815-
HARNETT-HOKE-LEE-MONTGOMERY-MOORE-RICHMOND-
116 PM EDT MON JUL 9 2012

...SHOWERS AND THUNDERSTORMS ARE BEGINNING TO POP UP ACROSS THE
SOUTHERN PIEDMONT AND SANDHILLS EARLY THIS AFTERNOON. THESE SHOWERS
AND STORMS WILL MOVE SLOWLY EAST ACROSS HARNETT...RICHMOND...
MOORE...MONTGOMERY...LEE AND HOKE COUNTIES THROUGH 215 PM EDT...

SOME LOCATIONS IMPACTED INCLUDE...TROY...ROBBINS... CARTHAGE...
CAMERON...SOUTHERN PINES... SANFORD...EAGLE SPRINGS...AND SEVEN
LAKES.

HAZARDS INCLUDE...

HEAVY DOWNPOURS AND GUSTY WINDS UP TO 30 MPH.

IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING.

&&

LAT...LON 3550 8005 3551 7937 3546 7883 3520 7905
      3519 7910 3513 7911 3495 7926 3498 7939
      3504 7946 3502 7953 3515 8004
TIME...MOT...LOC 1713Z 284DEG 10KT 3535 7974

13
Special weather statement, Jul 9, 1:57 PM EDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
157 PM EDT MON JUL 9 2012

NCZ039-040-074>077-084-086-088-091900-
CHATHAM-CUMBERLAND-HARNETT-HOKE-LEE-MONTGOMERY-MOORE-RANDOLPH-
RICHMOND-
157 PM EDT MON JUL 9 2012

...SHOWERS AND THUNDERSTORMS WILL MOVE SLOWLY EAST ACROSS THE
SOUTHERN PIEDMONT AND SANDHILLS THIS AFTERNOON. THIS INCLUDES
HARNETT...RICHMOND...RANDOLPH...MOORE...MONTGOMERY...LEE...
CUMBERLAND...CHATHAM AND HOKE COUNTIES THROUGH 300 PM EDT...

SOME LOCATIONS IMPACTED INCLUDE...ANGIER...LILLINGTON...CARTHAGE...
SOUTHERN PINES... WHISPERING PINES...SPRING LAKE...BUIES CREEK...

HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 40 TO 50 MPH.

IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING.

&&

LAT...LON 3552 7872 3496 7878 3518 7991 3556 7978
TIME...MOT...LOC 1754Z 280DEG 11KT 3539 7881
Local storm report, Jul 9, 3:04 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
304 PM EDT MON JUL 09 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0251 PM     TSTM WND DMG     FUQUAY-VARINA           35.59N  78.79W
07/09/2012                   WAKE               NC   911 CALL CENTER

            TREE ON A POWERLINE IN FUQUAY-VARINA

&&

EVENT NUMBER RAH1200590

ELLIS
Local storm report, Jul 9, 3:09 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
309 PM EDT MON JUL 09 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0250 PM     TSTM WND DMG     ABERDEEN                35.14N  79.42W
07/09/2012                   MOORE              NC   911 CALL CENTER

            2 TREES DOWN

&&

EVENT NUMBER RAH1200591

ELLIS

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 8, 9:10 PM EDTSpecial Weather StatementRAHHalifax65 min
Jul 8, 11:45 PM EDTSpecial Weather StatementRAHFranklin, Halifax, Warren60 min
Jul 9, 1:18 AM EDTSpecial Weather StatementRAHChatham, Lee42 min
Jul 9, 1:47 AM EDTSpecial Weather StatementRAHHalifax58 min
Jul 9, 3:41 AM EDTHeat AdvisoryRAHAnson, Cumberland, Harnett, Hoke, Johnston, Lee and 8 more15 hr
Jul 9, 1:16 PM EDTSpecial Weather StatementRAHHoke, Lee, Montgomery, Moore59 min
Jul 9, 1:56 PM EDTSevere Thunderstorm WarningRAHHarnett49 min
Jul 9, 1:57 PM EDTSpecial Weather StatementRAHCumberland, Harnett, Lee, Moore63 min
Jul 9, 2:05 PM EDTSevere Thunderstorm WarningRAHMoore40 min
Jul 9, 2:25 PM EDTAreal Flood AdvisoryRAHHarnett, Moore3 hr
Jul 9, 2:45 PM EDTSevere Thunderstorm WarningRAHHarnett, Hoke, Lee, Moore45 min
Jul 9, 2:47 PM EDTSevere Thunderstorm WarningRAHChatham, Harnett, Wake58 min
Jul 9, 2:49 PM EDTSevere Thunderstorm WarningRAHCumberland, Harnett, Johnston, Sampson41 min
Jul 9, 3:02 PM EDTSevere Thunderstorm WarningRAHHarnett, Lee43 min
Jul 9, 3:36 PM EDTSpecial Weather StatementRAHScotland54 min
Jul 9, 3:37 PM EDTSpecial Weather StatementRAHJohnston53 min
Jul 9, 3:43 PM EDTSevere Thunderstorm WarningRAHCumberland33 min
Jul 9, 3:57 PM EDTSpecial Weather StatementRAHWayne63 min
Jul 9, 4:04 PM EDTSpecial Weather StatementRAHWake41 min
Jul 9, 4:10 PM EDTAreal Flood AdvisoryRAHChatham, Johnston, Wake79 min
Jul 9, 4:15 PM EDTSpecial Weather StatementRAHDurham45 min
Jul 9, 4:20 PM EDTSpecial Weather StatementRAHAnson55 min
Jul 9, 4:27 PM EDTSpecial Weather StatementRAHSampson63 min
Jul 9, 4:30 PM EDTSevere Thunderstorm WarningRAHDurham45 min
Jul 9, 4:34 PM EDTSevere Thunderstorm WarningRAHAnson, Richmond56 min
Jul 9, 4:41 PM EDTSevere Thunderstorm WarningRAHAnson, Montgomery, Richmond, Stanly49 min
Jul 9, 5:01 PM EDTSpecial Weather StatementRAHWayne59 min
Jul 9, 5:10 PM EDTAreal Flood AdvisoryRAHAnson80 min
Jul 9, 5:25 PM EDTSevere Thunderstorm WarningRAHAnson, Montgomery, Richmond, Stanly50 min
Jul 9, 5:38 PM EDTSpecial Weather StatementRAHGranville52 min
Jul 9, 5:44 PM EDTSpecial Weather StatementRAHEdgecombe61 min
Jul 9, 5:56 PM EDTSevere Thunderstorm WarningRAHGranville, Person, Vance49 min
Jul 9, 5:57 PM EDTSpecial Weather StatementRAHBladen63 min
Jul 9, 6:12 PM EDTSpecial Weather StatementRAHPerson48 min
Jul 9, 6:18 PM EDTSpecial Weather StatementRAHMontgomery57 min
Jul 9, 6:30 PM EDTAreal Flood AdvisoryRAHGranville, Person, Vance2 hr
Jul 9, 7:00 PM EDTSpecial Weather StatementRAHGranville, Person, Vance, Warren60 min
Jul 9, 7:02 PM EDTSpecial Weather StatementRAHAlamance, Guilford, Orange58 min
Jul 9, 7:05 PM EDTFlash Flood WarningRAHGranville108 min
Jul 9, 7:28 PM EDTSevere Thunderstorm WarningRAHHalifax, Warren47 min
Jul 9, 7:46 PM EDTSpecial Weather StatementRAHEdgecombe, Franklin, Halifax, Nash59 min
Jul 9, 7:48 PM EDTFlash Flood WarningRAHAlamance, Guilford3 hr

Nearby

Severe Thunderstorm Warnings in North Carolina, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.